Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


why do i feel tired and low?
Mar 28, 2009

dear sir/madam i have started medication for hiv as my cd 4 count was under 200 and vl 40 .000 now im taking darunavir 900mg and norvir 100mg once a day i ve been undetectable for past 4 months but since i started treatment i feel very tired and low all the time? also my sex libido gone out the window.why is that and what can i do about it? many thanks paul

Response from Dr. Frascino

Hi Paul,

I hope you are taking more than boosted Prezista (darunavir plus ritonavir), as the era of monotherapy is long gone.

Fatigue coupled with loss of libido could suggest hypogonadism (low testosterone levels). This is quite common in we virally enhanced dudes. A simple blood test, the free-testosterone level, can diagnose this condition. Treatment is effective and convenient. You apply a testosterone gel topically once per day.

If hypogonadism is not the problem, there are many other potential causes for HIV-related fatigue. Take a read through the archives of this forum. We have an entire chapter devoted to causes of HIV-related fatigue. Because of the associated unhappy state of your Mr. Happy, the two most common underlying causes would be hypogonadism and psychological problems (such as depression). So I'd investigate these possibilities first.

Good luck Paul.

Hope you're "up" (in both senses of the word) again soon.

Dr. Bob


Previous
Your meds
Next
fatigue and foot pain

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement